MAUDE Adverse Event Report: KANEKA CORPORATION R2P METACROSS RX; R2P METACROSS RX PTA BALLOON DILATATION CATHETER

KANEKA CORPORATION R2P METACROSS RX; R2P METACROSS RX PTA BALLOON DILATATION CATHETER
Model Number BD-P50060ER
Medical Device Problem Codes Fracture (1260); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/19/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device history records (dhr) of the device concerned was reviewed: the production lot, to which the device concerned belongs, passed all in-process inspections for every product, and the finished product inspections on representative samples based on sampling plan.No nonconformity or abnormality in the manufacturing processes of the device concerned was found.Results of the investigation on returned concerned device: the distal shaft was kinked at 83mm, 101mm, and 114mm, and deformed at 135mm and 213mm from the distal tip.The outer shaft was torn at 283 to 403mm toward the gw port.The catheter shaft was elongated and torn to separate at 512mm.We assume the cause of this as follows: factors that may contribute to shaft breakage include, but are not limited to, the operator delivered the actual device from the tip of the sheath until the gw port of the product came out.Therefore, when the actual device was tried to remove from the sheath, the gw used in combination for some reason became slack at the sheath tip and formed a loop.In that state, the operator further pulled the actual device, so the gw lumen (gw port) of the product was torn in the distal direction by the gw, and the shaft of the product was broken.In the instructions for use of r2p metacross rx (3227-1) , we state the potential of known risk as below; [precautions during usage] this catheter should be used only by physicians skilled in percutaneous vascular therapy.Use this catheter only when emergency surgery can be performed at any time.If any abnormality such as strong resistance is experienced while manipulating the catheter, the procedure should be discontinued immediately.The cause should be verified and appropriate measures should be taken.(continuing the operation with excessive force may result in damage to the catheter or in vascular wall injury.) if resistance is felt during post procedural withdrawal of this device, it is recommended to withdraw the entire system together with the introducer / guide sheath.
 
Event or Problem Description
Procedure was a peripheral intervention from right radial.Balloon got wrapped around guidewire and got stuck in the radial artery.The balloon and wire were able to be removed without damaging the artery by performing a 2-3cm minor cut down in forearm, and suture everything closed.

Brand Name
R2P METACROSS RX
Common Device Name
R2P METACROSS RX PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18
nakanoshima, kita-ku
osaka-city, 530-8 288
JA  530-8288
Manufacturer (Section G)
KANEKA CORPORATION OSAKA PLANT
5-1-1
torikai-nishi
settsu-city, osaka 566-0 072
JA   566-0072
Manufacturer Contact
joji sengoku
1-12-32
akasaka
minato-ku, tokyo 107-6-028
JA   107-6028
MDR Report Key16326647
Report Number3002808904-2023-00001
Device Sequence Number7828242
Product Code LIT
UDI-Device Identifier04540778166578
UDI-Public04540778166578
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K163479
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberBD-P50060ER
Device Catalogue NumberBD-P50060ER
Device Lot NumberSR031462
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Initial Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient RaceWhite